Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 42, NWS Miami, FL

October 10, 2019Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Oct 10, 2019, 3:38 PM EDT for Broward County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2019, 3:38 PM EDT (19:38 UTC)
Expired
Oct 10, 2019, 3:57 PM EDT
In force
19 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Broward County, FL

The radar

The Miami radar (KAMX), 62 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

873 
WUUS52 KMFL 101938
SVRMFL
FLC011-102030-
/O.NEW.KMFL.SV.W.0042.191010T1938Z-191010T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
338 PM EDT Thu Oct 10 2019

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Central Broward County in southeastern Florida...

* Until 430 PM EDT.

* At 338 PM EDT, a severe thunderstorm was located over Sawgrass
  Mills Mall, or near Sunrise, moving south at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Davie, Plantation, Sunrise, Tamarac and Lauderhill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2624 8036 2622 8023 2605 8030 2607 8046
TIME...MOT...LOC 1938Z 021DEG 29KT 2616 8033 

HAIL...<.75IN
WIND...60MPH
 
$$

SPM
3 follow-up statements
677 
WWUS52 KMFL 101943
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
343 PM EDT Thu Oct 10 2019

FLC011-102030-
/O.CON.KMFL.SV.W.0042.000000T0000Z-191010T2030Z/
Broward FL-
343 PM EDT Thu Oct 10 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL BROWARD COUNTY...

At 343 PM EDT, a severe thunderstorm was located over Sawgrass Mills
Mall, or near Davie, moving south at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Davie, Plantation, Sunrise, Lauderhill and Weston. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2620 8036 2618 8025 2605 8030 2607 8046
TIME...MOT...LOC 1943Z 021DEG 29KT 2612 8035 

HAIL...<.75IN
WIND...60MPH
 
$$

SPM
943 
WWUS52 KMFL 101949
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
349 PM EDT Thu Oct 10 2019

FLC011-102030-
/O.CON.KMFL.SV.W.0042.000000T0000Z-191010T2030Z/
Broward FL-
349 PM EDT Thu Oct 10 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL BROWARD COUNTY...

At 348 PM EDT, a severe thunderstorm was located near the 
Intersection of I-75 And Griffin Road, or near Davie, moving south 
at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Davie, Plantation, Sunrise, Weston and Cooper City. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2617 8036 2615 8026 2605 8030 2607 8046
TIME...MOT...LOC 1948Z 021DEG 29KT 2608 8037 

HAIL...<.75IN
WIND...60MPH
 
$$

SPM
756 
WWUS52 KMFL 101957
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
357 PM EDT Thu Oct 10 2019

FLC011-102007-
/O.CAN.KMFL.SV.W.0042.000000T0000Z-191010T2030Z/
Broward FL-
357 PM EDT Thu Oct 10 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWARD COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.

LAT...LON 2617 8036 2615 8026 2605 8030 2607 8046
TIME...MOT...LOC 1956Z 021DEG 29KT 2601 8040 

$$

SPM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 3:35 PM EDT, 3 minutes earlier.

Area forecast discussion, Oct 10, 3:35 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Miami FL
335 PM EDT Thu Oct 10 2019

.DISCUSSION...

SHORT TERM...

This Afternoon through Friday Night...

Latest TAFB surface analysis has the much anticipated cold front
smack dab in the southern half of the CWA with visible satellite
imagery showing a swathe of stratus clouds along the boundary. MFL's
10/12Z sounding has a lower PW (1.99 inches) compared to the last
several days, though plenty of residual moisture will keep the
chance for scattered to numerous showers and isolated thunderstorms
in the forecast for this afternoon.

With nearly negligible 0-3 km storm relative helicity values today
and a pretty lackluster shear environment, brief rotation does not
look as likely this afternoon. The main hazards will be potential
flooding, heavy rainfall, and lightning. Since portions of the
region are already saturated from previous days rainfall along with
rather weak steering flow, showers/storms will have the tendency to
move at a slow pace with high rainfall rates. The wind threat is not
as prevalent this afternoon due to relatively weakened flow aloft
and a weak background wind, though wouldn't be surprised to see a
stronger wind gust over the waters.

Behind the frontal boundary high pressure will begin to steadily
build in from the north, increasing northeast winds in the process.
Furthermore, drier air will creep into the region, with model
derived PW values ranging from 1 to 1.5 inches. With this in mind,a
few showers will still be possible Friday as the lower PW's filter
in from N to S, so higher moisture values (combined with daytime
heating) will focus PoPs near 30 percent. Additionally, a tightening
of the pressure gradient will act to increase prevailing wind
speeds, resulting in building seas of 7 to 10 feet, along with an
increasing northeasterly swell over the northern Atlantic. This
could spark hazardous conditions for mariners, along with a High
Surf Advisory late Friday for the Palm Beach coastline and possibly
extending into Broward County. More in the MARINE section below...

EXTENDED (Saturday through Wednesday)...

An area of high pressure will continue to dominate the weather
pattern across South Florida through the weekend and into the
early portion of next week. An east northeasterly wind flow will
set up across the region during this time frame. Shower chances
will remain low, however, they cannot be ruled out especially
across the Atlantic waters as well as southern portions of the
peninsula. Low temperatures will range from the mid 60s across the
northwestern interior sections to the mid 70s across the east
coast. High temperatures will range from the mid 80s across the
east coast to around 90 across the interior sections.

By the middle of next week, both of the GFS and the ECMWF continue
to show another frontal boundary approaching the region from the
northwest. The models, however, are still differing in the timing
of this feature along with the amount of moisture that will move
into the area out ahead of the front. The GFS continues to move
this feature through faster and brings in more moisture by Tuesday
while the ECMWF continues to move it through slower and brings in
the moisture later in the week. The current forecast shows a blend
of the possible solutions with increasing chances of showers and
thunderstorms returning to the region on Tuesday. This will
continue to be monitored as the weekend progresses.

&&

.MARINE...
Winds will steadily become northeasterly throughout the afternoon
as a frontal boundary pushes across the region. A chance of
showers and thunderstorms will exist throughout the remainder of
the afternoon, with locally higher winds and waves in and around
any given storm. High pressure returns across all local waters on
Friday through early next week; however, wind speeds look to
increase to cautionary levels over the Atlantic and Gulf Stream
waters. Additionally, seas building between 7 to 10 feet off Palm
Beach and into Broward County could result in a Small Craft
Advisory late tomorrow.

&&

.AVIATION...
NE winds across the region this afternoon with a more NNW wind
across KMIA, KOPF, KTMB. Thus, TS potential will be highest over
KAPF this afternoon, so handled with VCTS. For east coast
terminals, confidence too low on coverage/timing to include
convection, so handled with VCSH for the time being. MVFR to IFR
cigs/vis possible with any passing shower. Short- fused AMDs may
be necessary. Dry conditions expected overnight and tomorrow with
increasing NE flow Friday afternoon.

&&

.BEACH FORECAST...
An elevated risk of rip currents will continue for Palm Beach
County this afternoon. As an area of high pressure builds back
into the area tomorrow into the weekend, seas across the Atlantic
waters will build and winds will increase as well. This could
result in a High Surf Advisory for the Palm Beach County coastline
and possibly extending into Broward County late on Friday. This
will continue to be monitored as tonight progresses.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  75  84  74  84 /  40  30  20  10
Fort Lauderdale  77  84  76  83 /  40  30  30  10
Miami            76  86  75  85 /  40  30  30  10
Naples           72  89  71  88 /  40  20  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...03/Fell
EXTENDED...55/CWC
MARINE...03/Fell
AVIATION...03/Fell
BEACH FORECAST...55/CWC
Hazardous weather outlook, Oct 10, 10:08 AM EDT, 5 hours 30 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1008 AM EDT Thu Oct 10 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
110215-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1008 AM EDT Thu Oct 10 2019

...Thunderstorms Expected Across South Florida Today...
...Moderate Risk of Rip Currents for Palm Beach County Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a moderate risk of rip currents along the
Palm Beach County beaches today.

Thunderstorms: Scattered thunderstorms will be possible, with a few
producing localized heavy rainfall and gusty winds.

Flooding: Slow moving showers and thunderstorms with high rainfall
rates may lead to localized flooding over isolated areas across the
east and west coast metro areas.

Winds: Some of the strongest storms can be capable of producing 30
to 40 mph wind gusts, mainly over the local waters.

Waterspouts: A few waterspouts possible over all South Florida
waters.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The elevated rip current risk will continue this week due to
elevated northeast swells/seas in the Atlantic waters.

Increasing seas, surf, and swells are forecast Friday through the
upcoming weekend across the Atlantic waters.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

FELL

In the hours before

Special weather statement, Oct 10, 3:24 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Miami FL
324 PM EDT Thu Oct 10 2019

FLZ071-072-102015-
Inland Broward County FL-Metro Broward County FL-
324 PM EDT Thu Oct 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR BROWARD COUNTY UNTIL 415 PM
EDT...

* At 324 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Sawgrass Mills Mall, or over
  Sunrise, moving south at 30 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Pembroke Pines, Hollywood, Coral Springs, Davie, Plantation,
  Sunrise, Tamarac, Margate, Lauderhill, Weston, North Lauderdale,
  Lauderdale Lakes, Cooper City, Broadview-Pompano Park, Royal Palm
  Ranches, Sunshine Acres, Pine Island Ridge, Village Park, Broadview
  Park and Sawgrass Mills Mall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2628 8040 2628 8028 2625 8020 2602 8021
      2606 8049
TIME...MOT...LOC 1924Z 009DEG 25KT 2618 8032

SPM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:24 PM EDTSpecial Weather StatementMFLBroward51 min
Oct 10, 3:53 PM EDTSpecial Weather StatementMFLMiami-Dade52 min
Oct 10, 3:55 PM EDTSpecial Weather StatementMFLBroward50 min
Oct 10, 5:20 PM EDTSpecial Weather StatementMFLMiami-Dade40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.